Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online
Ask a Urologist   »  

Noticed white patches on penis and discolouration in semen. What is wrong?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 341 Questions
Question
I am 73yrs old noticed a discolouration in my semen. I am genarally in good health, although a white patch has appeared on my penis, accomanied in early stages with an itch, It is not spreading and irritation has stopped. Arthritc, teated for heart didease..all clear
no asma or resitory problem.
Can you help? XXXXXX
Posted Thu, 2 May 2013 in Penis Problems
 
 
Answered by Dr. Sunil 4 hours later
Hello,

Thanks for posting your query.

Some variation in the color and consistency of the semen can be normal, especially as we age. However, since this is a new change for you, it needs to be evaluated. In particular, there are a few medical conditions that can change the color of the semen. One of these is a prostate infection, which tends to give the semen a darker yellowish color.

Other symptoms like burning or discomfort with urination or with sexual activity support prostate infection.Blood in the semen can also change the color,it can signal a broken blood vessel, which may result from the force of your ejaculation. If this is the case, the blood will usually subside after a couple of days.Blood may indicate number of things irritating the prostate, once again including infection of prostate or bladder but also occasionally a sign of a tumor in the prostate.

As you have also a white patch over penis shaft, STDs and fungal infections should be ruled out.
You should visit your treating doctor and get STD tests, urinalysis and urine culture. Prostate should be examined physically.

Hope I have answered your query. If you have any question I will be happy to help.
Wish you good health.
Regards,
Dr Sunil
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor